Clinical Pharmacy and Pharm.D Forums
Welcome to our forum!

Kindly register and be a part of our group...

For any concerns, write your comment in Help Forum below.

Have a nice time Smile
Clinical Pharmacy and Pharm.D Forums

www.PharmD.niceboard.com
 
HomeCalendarGalleryFAQSearchRegisterMemberlistUsergroupsLog in

Share | 
 

 Warfarin After fluoroquinolones

View previous topic View next topic Go down 
AuthorMessage
deena

avatar

Number of posts : 112
Registration date : 2006-12-09

PostSubject: Warfarin After fluoroquinolones   Tue Jan 09, 2007 12:30 am

Numerous articles report on the effects fluoroquinolone on the international normalized ratio (INR) with warfarin therapy.Proposed mechanisms of the fluoroquinolone-warfarin interaction include inhibition of the metabolism of warfarin, displacement of warfarin from protein-binding sites, and alteration of gastro-intestinal flora, resulting in reduced vitamin K synthesis.
So
Patients receiving warfarin who take gatifloxacin may be at higher risk for an INR above 4 compared with those taking levofloxacin. Close monitoring of warfarin therapy while concomitantly receiving gatifloxacin is warranted
Back to top Go down
View user profile
WESAM



Number of posts : 1
Registration date : 2006-12-10

PostSubject: TAHNX DEENA   Sun Jan 14, 2007 9:57 pm

thanx deena Smile
Back to top Go down
View user profile
 
Warfarin After fluoroquinolones
View previous topic View next topic Back to top 
Page 1 of 1

Permissions in this forum:You cannot reply to topics in this forum
Clinical Pharmacy and Pharm.D Forums :: Clinical Clerkship Rotations :: Cardiology-
Jump to: